MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3390/reports9020107

Медицинская библиотека · Reports (MDPI) · 2026

Ιdiosyncratic Non-Cardiogenic Pulmonary Edema Following Acetazolamide Administration: A Case Report and Review of Pathogenic Mechanisms.

Peristeri Athanasia-Marina, Ampatzidou Fotini, Mouskeftara Ioanna-Maria, Akritidou Olympia, Tsangaleas Anastasios, Theocharidou Christina Chrysanthi, Lavrentieva Athina

Клинический случайСтатьяПеревод в очереди

Аннотация

Background and Clinical Significance: Acetazolamide is routinely used post-cataract surgery to prevent intraocular pressure (IOP) spikes. Rare non-cardiogenic pulmonary edema (NCPE) cases highlight its risks in elderly comorbid patients. This report details acetazolamide-induced NCPE and provides a review of current evidence from the literature. Case Presentation: A 74-year-old male with chronic kidney disease, atrial fibrillation, and aortic aneurysm repair received 250 mg oral acetazolamide post-cataract extraction. Clinical, imaging, and lab data were documented during Intensive Care Unit (ICU) stay. PubMed/Google Scholar review identified similar cases. Within 30 min, severe hypoxemia with SpO2 (peripheral oxygen saturation) of 77%, accompanied by tachypnea and hypertension, necessitated endotracheal intubation. Echocardiography showed preserved left ventricular (LV) function; computed tomography (CT) confirmed bilateral alveolar opacities without cardiomegaly or embolism, indicating permeability-mediated NCPE. Lung-protective mechanical ventilation and vasopressor therapy resulted in hemodynamic and respiratory stabilization. On day 4, ventilator-associated pneumonia (VAP) due to Acinetobacter baumannii resolved with targeted antibiotic therapy. The patient made a full recovery following ICU discharge. To date, nine prior cases have been reported, alongside 31 entries in EudraVigilance reflecting a 19.4% mortality rate.

Conclusions

Rapid-onset NCPE from acetazolamide involves endothelial injury, distinct from cardiogenic pulmonary edema. Early recognition, drug cessation, and admission to the intensive care unit (ICU) are vital components of therapeutic intervention. Risk stratification and pharmacovigilance are recommended for perioperative safety.

Для цитирования: Peristeri Athanasia-Marina, Ampatzidou Fotini, Mouskeftara Ioanna-Maria, Akritidou Olympia, Tsangaleas Anastasios, Theocharidou Christina Chrysanthi, Lavrentieva Athina. Ιdiosyncratic Non-Cardiogenic Pulmonary Edema Following Acetazolamide Administration: A Case Report and Review of Pathogenic Mechanisms.. Reports (MDPI). 2026. DOI: 10.3390/reports9020107.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.